Pacific Journal of Mathematics

Point spectrum of ergodic abelian group actions and the corresponding group-measure factors.

Judith A. Packer

Article information

Source
Pacific J. Math., Volume 119, Number 2 (1985), 381-405.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102706162

Mathematical Reviews number (MathSciNet)
MR803126

Zentralblatt MATH identifier
0629.46060

Subjects
Primary: 46L55: Noncommutative dynamical systems [See also 28Dxx, 37Kxx, 37Lxx, 54H20]
Secondary: 22D40: Ergodic theory on groups [See also 28Dxx]

Citation

Packer, Judith A. Point spectrum of ergodic abelian group actions and the corresponding group-measure factors. Pacific J. Math. 119 (1985), no. 2, 381--405. https://projecteuclid.org/euclid.pjm/1102706162


Export citation

References

  • [I] A. Connes, J. Feldman, and B. Weiss, Amenable equivalencerelations are generated by a single transformation,preprint (1980).
  • [2] A. Connes and V. Jones, A x factor with two non-conjugate Cartansubalgebras,Bull. Amer. Math Soc. (New Series) 6 (1982), 211-212.
  • [3] J. Dixmier, Sous-anneaux abeliens maximaux dans les facteurs de type fini, Ann. of Math., 59 (1954), 279-286.
  • [4] H. A. Dye, On groups of measure-preserving transformations, I, Amer. J. Math., 81 (1959), 119-159, II, Amer. J. Math., 85 (1963), 551-576.
  • [5] J. Feldman and C. C. Moore, Ergodic equivalence relations, cohomology,and von Neumann algebrasI, Trans. Amer. Math. Soc, 234 (no. 2) (1977), 289-324.
  • [6] J. Feldman and C. C. Moore, Ergodic equivalence relations, cohomology,and von Neumann algebras II, Trans. Amer. Math. Soc, 234 (no. 2) (1977), 325-359.
  • [7] A. Guichardet, Une characterisation des algebrasde von Neumann discretes,Bull. Soc. Math France, 89 (1961), 77-101.
  • [8] P. Hahn, Reconstructionof factors from measures on TakesakV s equivalence relation, J. Functional Anal., 31 (1971), 263-271.
  • [9] A. Kirillov, Dynamical systems,factors, and representations of groups,Usphehi Math. Nauk., 22 (1967), 63-75.
  • [10] G. W. Mackey, Point realizationof transformationgroups, Illinois J. Math., 6 (1962), 327-335.
  • [II] G. W. Mackey, Ergodic theoryand virtual groups,Math. Annalen, 166 (1966), 187-207.
  • [12] G. W. Mackey, Ergodic theory and its significancefor statistical mechanics and probability theory, Advances in Math., 13 (1974), 176-269.
  • [13] G. P. Muravera, Maximal abeliansubrings in an approximatelyfinite factor, Siberian Math. J., 9 (1968), 614-622.
  • [14] M. Nakamura and Z. Takeda, On some elementary properties of the crossedproduct of von Neumann algebras,Proc. Japan Acad., 34 (1958), 489-494.
  • [15] M. Nakamura and Z. Takeda, On inner automorphisms of certain finite factors, Proc Japan Acad., 37 (1961), 31-33.
  • [16] O. A. Nielsen, Maximal abelian subalgehras of hyperfinite factors II, J. Funct. Anal., 6 (1970), 192-202.
  • [17] J. Packer, On the normalizer of certain suhalgebras of group measure factors, Bull Amer. Math. Soc. (New Series) 7, 397-402.
  • [18] A. Ramsey, Virtual groups and group actions, Advances in Math.,6 (1971), 253-322.
  • [19] J. Renault, A Groupoid Approach to C*-Algebras, Lecture Notes in Math, vol. 793, Springer-Verlag, Berlin and New York, 1980.
  • [20] C. Series, Ergodic actions of product groups, Ph. D. Thesis, Harvard University, 1976.
  • [21] I. Singer, Automorphisms of finite factors, Amer. J. Math.,77 (1955), 117-133.
  • [22] M. Takesaki, On the unitary equivalence among components of decomposition of representations of involutive Banach algebras and the associated diagonal algebras, Thoku Math. J., 25 (1963), 365-393.
  • [23] M. Takesaki, Theory of Operator Algebras /, Springer-Verlag, Berlin and New York, 1979.
  • [24] J. Westman, Virtual group homomorphisms with dense range, Illinois J. Math., 20 (1976), 41-47.
  • [25] G. Zeller-Meier, Products croises d'une C*-algebre par un group d"'automorphismes, J. Math Pures Appl., 47 (1968), 101-239.
  • [26] R. Zimmer, Extensions of ergodic actions, Illinois J. Math., 2 (1976), 373-409.
  • [27] H. Anzai, Ergodic skew product transformations on the torus, Osaka Math. J., 3 (1951), 83-89.